Discussions that mention bupropion

Depression board


Gareth,

It sounds like your wife (and you) definitely have some challenges going on.

I'm very sorry to hear about your son's health. I imagine that puts a great deal of strain on the both of you and on your relationship. And, my guess is that your affair probably complicates things -- feelings that go along with an event like that don't go away easily.

A few things that come to mind:

- Have you asked your wife what it is she needs and wants you to do for her? This HealthBoard is a great place, but people here can only guess at what you can do for your wife.

- Have you two considered going to counseling together? Your affair and your son's health are both issues that the two of you share. They're not just your wife's issues, nor are they just your issues. While there are emotions that each of you may want to deal with alone with a therapist, in my (untrained) opinion, these are not things that you or your wife should be dealing with completely independently of one another.

- I now understand why your wife may have chosen to go off the medications. She's right that drugs in this case are not the complete answer. Again, they may help to "kick start" out of a spiral downward (an important thing), but without seeking resolution of the real issues, they're merely a palliative.

- And, yes, as "sickofeffexor" said, many anti-deps cause weight gain. Just for your wife's information: there are anti-ds that are reputed to cause weight loss (one is Wellbutrin or Bupropion, but it is not approved in the U.K.), IF your wife chooses to go back on meds, perhaps her doctor can help her find something that won't cause further weigh gain.

Just my thoughts.